MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. SEE H.10; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. SEE H.10; INTRAVASCULAR CATHETER
Catalog Number 383550
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device brand name: bd nexiva closed iv catheter system single port with maxzero¿ needleless connector 24 ga 0.56 in (0.7 x 14 mm).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd nexiva closed iv catheter system single port with maxzero¿ needleless connector 24 ga 0.56 in (0.7 x 14 mm) experienced foreign matter contamination.The following information was provided by the initial reporter: material no: 383550; batch no: 7300656.Per customer email: i received a call this afternoon from a user facility with a concern regarding material 383550.The nurse states that when they were using the butterfly on the patient there was a yellow plastic material by the wings of the product.Not knowing what they plastic material was, they removed the product from the patient and have set it aside to have it reviewed by bd.
 
Additional Manufacturer Narrative
Investigation: a device history review was conducted for lot number 7300656.Our records show that this is the only instance of this issue occurring in this production batch.According to the sampling plan applied for product performance, this lot was accepted and released without defects being noted during the final assembly or visual inspections.Additionally our engineers reviewed the device submitted but was unable to observe any evidence of the reported foreign material in the unit provided.Unfortunately without the ability to observe the reported failure mode, the root cause for this complaint could not be determined at the conclusion of our review.
 
Event or Problem Description
It was reported that the bd nexiva closed iv catheter system ¿ single port with maxzero¿ needleless connector 24 ga 0.56 in (0.7 x 14 mm) experienced foreign matter contamination.The following information was provided by the initial reporter: material no: 383550.Batch no: 7300656.Per customer email: i received a call this afternoon from a user facility with a concern regarding material 383550.The nurse states that when they were using the butterfly on the patient there was a yellow plastic material by the wings of the product.Not knowing what they plastic material was, they removed the product from the patient and have set it aside to have it reviewed by bd.

Brand Name
SEE H.10
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MDR Report Key8680193
Report Number9610847-2019-00407
Device Sequence Number2232304
Product Code FOZ
UDI-Device Identifier30382903835509
UDI-Public30382903835509
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number383550
Device Lot Number7300656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;